Blood Thinner, Certain Diabetes Drugs Are a Bad Combo

Quick Hits: Transvaginal Mesh Pulled, New Weight Loss Drug & More

Taking the blood thinner warfarin at the same time as certain diabetes drugs increases the risk of hospitalization, a study from the University of Southern California warns. Researchers analyzed data from nearly 466,000 Medicare patients. They found that those who took warfarin along with the diabetes drugs glipizide or glimepiride — also known as sulfonylureas — had a 22% increased risk of making an emergency room visit or being hospitalized for low blood sugar (hypoglycemia). Via HealthDay. Posted December 8, 2015.

–Alanna McCatty


Did you find this article helpful?


Leave a Reply

Your email address will not be published. Required fields are marked *

Latest News

Inactive Ingredients, Heparin for COVID-19, and Dangerous Hand Sanitizer

Inactive Ingredients, Heparin for COVID-19, and Dangerous Hand Sanitizer

Happy Tuesday, everyone. Another week is in the books, and we’re pleased to have some good news to report. But first the bad news: It turns out that certain inactive ingredients in drugs may have an effect on you, and the FDA added to their list of subpar and potentially…

Heartburn Medication May Increase Your Risk of Contracting COVID-19

Heartburn Medication May Increase Your Risk of Contracting COVID-19

Are you taking heartburn medication like Prilosec, Prevacid, and Nexium? You may want to think twice as new evidence suggests that taking those drugs, known as proton-pump inhibitors (PPIs), can increase one’s odds of getting COVID-19. The new research, published in pre-print form in The American Journal of Gastroenterology, was…

  • Advertisement